MAUDE Adverse Event Report: COOK INC COOK PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC COOK PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Per the user facility medwatch report it was stated that while edp using the cook brand pneumo dart, he was not able to thread catheter off the guide needle.He stopped procedure and actually had to use quite a bit of strength and a hemostat to remove from needle.Patient then was sent to ct for insertion of chest tube.No unintended section of the device remained within the patient.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection / functional testing of the returned device was conducted during the investigation.One used cook pneumothorax set, lot#7139845 was returned for evaluation.The biohazard package contained a stylet and catheter which were separate in the package.Biomatter was present on the catheter and the stylet.A protective cover was over the stylet tip.The trocar was inside the stylet but not fully inserted; therefore, it was not initially extending beyond the stylet distal end.When checked, the trocar moved easily into and out of the stylet.When fully inserted, the trocar tip extended beyond the stylet and beyond the catheter tip by approximately 4mm.Neither component appeared to be kinked or bent.A photograph of the stylet tip was recorded at 10x.The outer diameter of the collar measured 0.0720".The catheter end hole measured 0.041" by pin gage.A 0.035" wire guide passed readily from the trocar entry hole through the catheter tip.There appeared to be biomatter in the distal side ports.They otherwise appeared to be uniform, round, and free of debris.The catheter measured approximately 29.5cm overall and 7.9cm from the trocar entry port to the tip.A visual inspection of the protective cap did not reveal any debris.Additionally, nothing was noted when inspected at 10x magnification.All dimensions were within specification.Review of the device history record of the finished product shows one unit nonconforming.One unit that was missing a black plastic tip was reworked.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
COOK PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6563503
Report Number1820334-2017-01017
Device Sequence Number1170973
Product Code JOL
UDI-Device Identifier00827002033023
UDI-Public(01)00827002033023(17)180627(10)7139854
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 09/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPT-200
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/13/2017
Supplement Date Received by Manufacturer08/30/2017
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Patient Weight102